UNIGE document Scientific Article
previous document  unige:9582  next document
add to browser collection
Title

Adverse reactions to iodinated contrast media: how to prevent them?

Authors
Berner, Jeanne
Published in Revue médicale suisse. 2009, vol. 5, no. 221, p. 2016-2018, 2020-2021
Abstract The incidence of acute iodine contrast media reactions, appearing within the first hour after the procedure, is low but clinically important due to their daily use. Previous adverse reactions to iodinated contrast media, asthma and a history of allergic reaction are the most recognized risk factors, but the identification of patients at risk remains difficult. The efficacy of preventive measures such as corticosteroid and/or antihistaminic administration rests on low-level evidence. Practical recommendations are presented in this article. Rather than relying on the sole administration of a premedication, the importance of other measures must be stressed: assessing the relevance of the indication to the radiologic exam, use of low osmolarity contrast media, and ensuring a proper monitoring of the patient during and after the procedure.
Keywords Contrast MediaDecision TreesDrug ToxicityHumansIodine CompoundsPractice Guidelines as Topic
Identifiers
PMID: 19911686
Full text
This document has no fulltext available yet, but you can contact its author by using the form below.
Structures
Citation
(ISO format)
BERNER, Jeanne et al. Adverse reactions to iodinated contrast media: how to prevent them?. In: Revue médicale suisse, 2009, vol. 5, n° 221, p. 2016-2018, 2020-2021. https://archive-ouverte.unige.ch/unige:9582

207 hits

0 download

Update

Deposited on : 2010-07-12

Export document
Format :
Citation style :